Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Diagnosed with COPD and LV dysfunction. On mechanical ventilator.Had breathlessness and cardiac arrest after SMOF liquid infusion. Right treatment?

My dad was diagnosed with COPD and LV dysfunction. He was on mechanical ventillator for 4 days and he came out of it. Later the doctors administered SMOFlipid infusion during the night.The next day morning he had severe breathlessness and had cardiac arrest . His chest X ray showed lots of whiteshadows on the morning. He was alright the night , before he was administered SMOFLipid infusion, with oxygen therapy .I suspect that he should not have been administered SMOFLipid in his medical condition. I read a bit about SMOFLipid and it mentions that it should not be administered to patients with Pulmonary Odema and decompensated cardiac function. I just want to know that this was a wrong step by the doctors, so that they dont repeat this mistake in future to other patients
Asked On : Tue, 8 Jan 2013
Answers:  1 Views:  58
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Cardiac Surgeon 's  Response
The reason for cardiac arrest would be aspiration or ARDS looking at the x ray finding. COPD patients are more prone for infection also. SMOFLipid may not be the cause for that. It may be just coincidence.
Answered: Sat, 19 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor